Alert archive / Wisconsin / Small Craft Advisories in 2015
Small Craft Advisory 49, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at May 10, 2015, 3:08 AM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2015, 3:08 AM CDT (08:08 UTC)
- Expired
- May 10, 2015, 4:44 PM CDT
- In force
- 14 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
446 WHUS73 KMKX 100808 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 308 AM CDT SUN MAY 10 2015 ...BRISK NORTHEAST WIND AND HIGH WAVES TODAY... .BRISK AND GUSTY NORTHEAST WINDS WILL CONTINUE TODAY. THE NORTHEAST FETCH WILL LIKELY RESULT IN HIGH WAVES. LMZ643>646-101615- /O.NEW.KMKX.SC.Y.0049.150510T0808Z-150511T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 308 AM CDT SUN MAY 10 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS: NORTHEAST 15 TO 25 KNOTS. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
3 follow-up statements
895 WHUS73 KMKX 101401 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 901 AM CDT SUN MAY 10 2015 ...BRISK NORTHEAST WIND AND HIGH WAVES TODAY... .BRISK AND GUSTY NORTHEAST WINDS WILL CONTINUE TODAY. THE NORTHEAST FETCH WILL LIKELY RESULT IN HIGH WAVES. LMZ643>646-102215- /O.CON.KMKX.SC.Y.0049.000000T0000Z-150511T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 901 AM CDT SUN MAY 10 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS: NORTHEAST 15 TO 25 KNOTS. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
722 WHUS73 KMKX 101945 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 245 PM CDT SUN MAY 10 2015 ...BRISK NORTHEAST WIND AND HIGH WAVES... .BRISK AND GUSTY NORTHEAST WINDS WILL CONTINUE FOR THE REST OF THIS AFTERNOON. HOWEVER THE WINDS WILL EASE THIS EVENING. LMZ643>646-110000- /O.CON.KMKX.SC.Y.0049.000000T0000Z-150511T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 245 PM CDT SUN MAY 10 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS: NORTH TO NORTHEAST 15 TO 25 KNOTS. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
499 WHUS73 KMKX 102144 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 444 PM CDT SUN MAY 10 2015 ...DENSE FOG OVER LAKE MICHIGAN... .A MOIST NORTHEAST FLOW AND ADDED MOISTURE MOVING IN FROM THE SOUTH WAS CAUSING DENSE FOG OVER THE WATERS OF LAKE MICHIGAN. LMZ644>646-110545- /O.CAN.KMKX.SC.Y.0049.000000T0000Z-150511T0000Z/ /O.NEW.KMKX.MF.Y.0005.150510T2144Z-150511T0900Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 444 PM CDT SUN MAY 10 2015 ...DENSE FOG ADVISORY IN EFFECT UNTIL 4 AM CDT MONDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CDT MONDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * VISIBILITY: 1/4 MILE OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ643-102245- /O.CAN.KMKX.SC.Y.0049.000000T0000Z-150511T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- 444 PM CDT SUN MAY 10 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES WILL BE JUST BELOW SMALL CRAFT CRITERIA. HOWEVER DENSE FOG IS EXPECTED TO CONTINUE TONIGHT. $$ HENTZ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at May 9, 10:20 PM CDT, 4 hours 48 minutes earlier.
Area forecast discussion, May 9, 10:20 PM CDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1020 PM CDT SAT MAY 9 2015 .UPDATE... && .AVIATION/06Z TAFS/... MVFR CIGS OFF LAKE MICHIGAN. CIGS RISE TO VFR WELL INLAND. MODELS ARE TRENDING BEST PRECIP POTENTIAL TO OUR SOUTH TONIGHT EXCEPT FOR A SMALL PART OF SOUTHEAST WISCONSIN ASSOCIATED WITH THE WEAK MID LEVEL SHORTWAVE. THEREFORE MVFR CIGS SHOULD EXPAND A BIT ALONG WITH POTENTIAL IFR AROUND SUNRISE FAR SOUTHEAST. PERCENTAGES INCREASE FOR A RETURN TO MVFR AND SHOWER AND THUNDERSTORMS AS A WARM FRONT APPROACHES FROM THE SOUTH SUNDAY EVENING. && MARINE... NORTH/NORTHEAST FETCH WITH GUSTS TO 20 KNOTS INTO THIS TONIGHT. WINDS AND WAVES JUST BELOW SMALL CRAFT CRITERIA. && .PREV DISCUSSION... /ISSUED 210 PM CDT SAT MAY 9 2015/ TONIGHT - CONFIDENCE...MEDIUM WEAK SURFACE RIDGING AND COOL NE FLOW WILL DOMINATE. NAM/GFS/ECMWF ARE IN PRETTY GOOD AGREEMENT NOW THAT MAIN PRECIP SHOW WILL STAY SOUTH OF WI. THE 12Z NH/REG GEM HAVE ALSO SCALED BACK FROM ORIGINALLY AGGRESSIVE SOLUTIONS FOR LATER TONIGHT. SO HAVE TRIMMED POPS BACK FURTHER. CLOUDS HAVE BEEN STUBBORN WITH INVERSION KEEPING DECENT MIXING AT BAY. HOWEVER SOME HOLES HAVE MANAGED TO DEVELOP IN PARTS OF SRN WI. EXPECT ANY DECREASE THIS EVENING TO FILL BACK IN AS WEAK ISENTROPIC ASCENT AND SOME 925/850 MOIST ADVECTION TAKES HOLD AS THE 925/850 FLOW TURNS A BIT MORE SE. SUNDAY - CONFIDENCE...LOW TO MEDIUM MAIN CHALLENGE WILL BE ON PRECIP COVERAGE. THE KEY WILL BE STRENGTH OF A LEAD SHORTWAVE BEING KICKED OUT OF THE PRIMARY UPPER TROUGH. 12Z ECMWF NOT GIVING THIS MUCH WEIGHT. THERE WILL BE AN UPTICK IS ISENTROPIC LIFT AND MOISTURE ADVECTION HOWEVER THE INITIAL LLJ PEELS TO OUR SOUTH LEAVING THE BETTER LOW LEVEL OOMPH TO OUR SOUTHEAST. STILL NEED TO ACCOUNT FOR THE WAVE SHOWN BY THE GFS/GEM/NAM/4KM SPC WRF. THE ECMWF IS ACTUALLY DRY THROUGH 00Z...SO THE SCALE DOWN IN POPS WON/T BE ENOUGH IN THIS OUTLIER SCENARIO PANS OUT. DEGREE OF ANY APPRECIABLE INLAND WARMING WILL HINGE ON SKY COVER. BEING SITUATED NORTH OF THE WARM FRONT WITH THE EAST FLOW WILL NOT GO MUCH ABOVE PERSISTENCE. SUNDAY NIGHT INTO MONDAY...FORECAST CONFIDENCE IS MEDIUM. THE MOST ENERGETIC PART PART OF THIS STORM EVOLUTION WILL PUSH INTO SOUTHERN WISCONSIN SUNDAY NIGHT. THE CLOSED UPPER WILL SHIFT NORTH INTO FAR EASTERN SOUTH DAKOTA/SW MINNESOTA WITH A SLIGHT NEGATIVE TILT OVERNIGHT. ALL THE MODELS SHOW A LEAD SHORT WAVE IMPULSE PUSHING NORTH INTO THE WESTERN GREAT LAKES AHEAD OF THE PARENT LOW. THE STRENGTHENING UPPER JET AND ITS CONFIGURATION COUPLED WITH THE H5 PATTERN SUPPORT MODERATE TO STRONG UPPER LEVEL DIVERGENCE OVER SOUTHERN WISCONSIN. DOWN BELOW...THE 850MB WARM FRONT WILL PUSH NORTH INTO SOUTHERN WI BY SUNDAY EVENING...BUT THE SFC FRONT LIKELY WON/T GET INTO WISCONSIN UNTIL CLOSER TO 09-12Z MONDAY. THE LOW LEVEL JET WILL BE INCREASING AHEAD OF THIS LARGE SYSTEM WITH DECENT WARM AIR ADVECTION PUSHING QUICKLY NORTH THROUGH WISCONSIN. SHOWERS AND STORMS ARE LIKELY AS THEY FIRE CLOSER TO THE SFC FRONT SOUTH OF WISCONSIN SUNDAY AFTERNOON...THEN RACE NORTH OVERNIGHT. THEY MAY OUTRUN THE SURFACE FRONT AND BECOME ELEVATED FOR A TIME WITH THE MAIN THREAT BEING HAIL AND POSSIBLY WIND. BUT...IF THEY BECOME SURFACE BASED WITH THE SURFACE WARM FRONT LATER ON...THE DEEP LAYER SHEAR PUSHING 40-50KTS COULD SUPPORT A TORNADO THREAT. ONE PROBLEM WITH STORM STRENGTH IS TIMING. IT WILL BE DURING THE DIURNAL MIN WITH CAPE VALUES LIMITED IN THE EARLY MORNING. THE DYNAMICS HOWEVER WILL BE STRONG AND COULD OVERCOME THIS WEAKNESS. A TRAILING COLD FRONT/TROF WILL LIKELY EXIT EASTERN WISCONSIN TOWARD MID DAY. WE/LL HAVE TO WATCH FOR REDEVELOPMENT/ENHANCEMENT OF STORMS ALONG THIS BOUNDARY...BUT IT APPEARS THE BEST CHANCE FOR STRONG STORMS WILL BE EAST OF WISCONSIN BY THE TIME THINGS GET GOING. PLUS...THERE WILL BE PLENTY OF CLOUDS HANGING AROUND TO LIMIT THE FAVORABLE DIURNAL TRENDS. TUESDAY THROUGH THURSDAY...FORECAST CONFIDENCE IS HIGH. HIGH PRESSURE THEN BUILDS IN FOR MID WEEK...BRINGING A COOLER AND DRIER PERIOD. THE COOLEST DAY WILL BE TUE WITH HIGHS HOLDING IN THE 50S...BUT TEMPS WILL MODIFY EACH DAY GOING FORWARD. LOWS WED MORNING WILL BE IN THE 30S AND COULD RESULT IN SOME PATCHY FROST. FRIDAY AND SATURDAY...FORECAST CONFIDENCE IS MEDIUM. THE HIGH WILL SHIFT EAST AND WE START TO GET INTO THE RETURN FLOW AS ANOTHER LOW PRESSURE SYSTEM APPROACHES FROM THE WEST. SMALL CHANCES OF SHOWERS AND STORMS ARE POSSIBLE BY SATURDAY. AVIATION/00Z TAFS/...MVFR CIGS ON THE STUBBORN SIDE. EVEN PATCHY IFR NEAR THE LAKE. ENOUGH MIXING HAS RESULTED IN A TRANSITION TO VFR CIGS WELL INLAND. MODELS ARE TRENDING BEST PRECIP POTENTIAL TO OUR SOUTH TONIGHT AND EVEN POTENTIAL FOR A DELAYED ONSET SUNDAY. 12Z ECMWF HAS COME IN DRY WITH LITTLE REFLECTION OF LEAD SHORTWAVE RIDING NE FROM PRIMARY TROUGH. BETTER LLJ ON MOST MODELS ALSO PEELS TO OUR SOUTHEAST SO CONFIDENCE IN WIDESPREAD PRECIP LOW AT THE MOMENT BUT WILL STILL BE HAVE CHANCE POPS GOING AS GEM/NAM AND GFS STILL INFLUENCE OF A SHORTWAVE GENERATING SHRA/ISOLD T FOR A TIME. WHILE SREF CIG/VSBY PROG IMPROVES CIGS OVERNGT FOR A TIME...PERCENTAGES INCREASE FOR A RETURN TO MVFR AND POTENTIALLY IFR CIGS. MAKES SENSE GIVEN WARM FRONT PROGGD TO STAY SOUTH OF WI THROUGH AT LEAST 00Z MON...SO LOW LEVEL NE-E FLOW SUPPORTIVE OF A FAIR AMOUNT OF STRATUS COVERAGE. MARINE...NNE FETCH WITH GUSTS TO 20 TO 25 KNOTS INTO THIS EVENING WILL KEEP WAVES ON THE HIGH SIDE. WINDS TURN MORE NE-E ON SUNDAY AND SOME EASING EXPECTED BUT ONSHORE COMPONENT TO MAINTAIN WAVE HEIGHTS ABOVE CRITERIA FOR A TIME. SO NO CHANGES PLANNED TO GOING SMALL CRAFT ADVISORY. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && UPDATE...HENTZ TONIGHT/SUNDAY AND AVIATION/MARINE...COLLAR SUNDAY NIGHT THROUGH SATURDAY...DAVIS
Hazardous weather outlook, May 9, 11:42 PM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1142 PM CDT SAT MAY 9 2015 WIZ046-047-051-052-056>060-062>072-110445- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1142 PM CDT SAT MAY 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY SEVERAL PERIODS OF THUNDERSTORMS ARE EXPECTED SUNDAY INTO MONDAY AS LOW PRESSURE AND A FRONTAL BOUNDARY MOVE THROUGH THE REGION. SEVERE THUNDERSTORMS WILL BE POSSIBLE MAINLY SUNDAY EVENING AND POSSIBLY AGAIN MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY NIGHT OR MONDAY. LMZ643>646-110445- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1142 PM CDT SAT MAY 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT NORTH WINDS AND WAVES MAY APPROACH SMALL CRAFT ADVISORY CRITERIA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY NORTH WINDS AND WAVES MAY APPROACH SMALL CRAFT ADVISORY CRITERIA. THUNDERSTORMS ARE LIKELY SUNDAY INTO MONDAY AS LOW PRESSURE AND A FRONTAL BOUNDARY MOVE THROUGH THE REGION. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. SMALL CRAFT ADVISORY CONDITIONS MAY BE REACHED MONDAY AFTERNOON THROUGH TUESDAY DUE TO BRISK WESTERLY WINDS IN THE WAKE OF LOW PRESSURE. HENTZ WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 4:40 PM CDT | Dense Fog Advisory | MKX | Kenosha, Milwaukee, Ozaukee, Racine, Sheboygan, Walworth and 2 more | 16 hr |
| May 10, 4:44 PM CDT | Marine Dense Fog Advisory | MKX | 22 hr |
Nearby
Small Craft Advisories in Wisconsin, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.